Monday, September 26, 2022

How Many Advil Cold And Sinus To Take

Pharmacist Tips For Advil Allergy And Congestion Relief

Advil Sinus Congestion & Pain

You can take Advil Allergy and Congestion Relief with or without food. However, its best to take with food or milk to prevent getting an upset stomach.

Advil Allergy and Congestion Relief can make you sleepy and dizzy. Dont drive until you realize the effects of the medication.

Stop using Advil Allergy and Congestion Relief and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

If you get nervous, dizzy, or cant sleep, or if any new symptoms appear or your symptoms get worse, stop taking Advil Allergy and Congestion Relief. Contact your provider right away because these might be signs of a more serious medical condition.

Dont start any new medications while taking Advil Allergy and Congestion Relief, especially other antihistamines, NSAIDs, or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of overdose and severe side effects, including kidney failure, seizures, hallucinations , daytime sleepiness, dizziness, stomach bleed, heart attack, or stroke, or even death.

If youre allergic to aspirin, talk to your provider or pharmacist before starting Advil Allergy and Congestion Relief because you might be allergic to this medication as well.

You May Like: Over The Counter Medication For Sinus Congestion

Hepatic And Renal Safety Profile

Clinical studies suggest that ibuprofen was associated with less acute liver injury compared to other NSAIDs:

Archives of Internal Medicine, 1994

  • The lowest incidence of liver injury among 8 NSAIDs occurred in ibuprofen users and was 1.6/100000 . The other incidence in increasing order is as follows: oral diclofenac , naproxen , mefenamic acid , ketoprofen , piroxicam , fenbufen , sulindac 12

Postgraduate Medicine, 2018

  • Compared to ibuprofen, risks of hepatoxicity are somewhat higher and better documented with acetaminophen, and reported to be higher amongst specific NSAIDs, such as oral diclofenac and sulindac13

Epidemiologic studies do not suggest that low dose ibuprofen is associated with an increased risk of renal adverse events

American Journal of Epidemiology, 2000

  • Use of ibuprofen at 1200mg/day led to an odds ratio of 0.94 for renal AEs 9

Pharmacotherapy, 1999

  • No major adverse events related to renal injury were identified during the study10

Pharmacotherapy, 1992

  • After non-prescription doses of ibuprofen, renal injury were not amongst the reported adverse effects11

AE = adverse event CI = confidence interval GI = gastrointestinal NSAID = nonsteroidal anti-inflammatory drug OTC = over the counter.

Also Check: If Sinus Infection Is Left Untreated

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctors advice if you are pregnant.

Also Check: Home Care For Sinus Infection

Read Also: The Best Thing For Sinus Congestion

What Is The Advil Cold And Sinus

Sorry if youre perplexed. I know its not an easy choice! But its one of the most crucial choices youll ever make. If youre still unsure which type of advil cold and sinus is best for you, I recommend comparing the characteristics and functionalities of the advil cold and sinus listed above. Each has advantages and disadvantages.

Frequently Asked Questions About Ibuprofen/pseudoephedrine

Advil® Cold &  Sinus Reviews 2020

How do I know if ibuprofen/pseudoephedrine is safe for me to take?

Ibuprofen/pseudoephedrine is generally safe to take, but it’s not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if you’re not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

Can I use ibuprofen/pseudoephedrine only when I need it?

Yes, you can use ibuprofen/pseudoephedrine as needed. However, it’s recommended you take the medication on a scheduled basis while you’re having symptoms. Use the lowest effective dose for the shortest amount of time possible. Don’t use more than 6 caplets in a 24-hour period without talking to your provider first.

Can I use ibuprofen/pseudoephedrine if I’m pregnant?

If you’re pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if it’s safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

Can I drink alcohol while taking ibuprofen/pseudoephedrine?

You May Like: Over The Counter Advil Cold And Sinus

What To Do If You Miss A Dose Of Advil Cold/sinus

  • Keep all medicine out of the reach of children. Never share your medicine with anyone.

  • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

  • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

Compare With Similar Items

This item Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl – 20 Coated Tablets
4.8 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.8 out of 5 stars
Price $18.07$18.07
Shipping FREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping with FREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping with FREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping with FREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping with FREE Shippingon orders over $25.00 shipped by Amazon or get Fast, Free Shipping with
Sold By
20 Count 24 Count 20 Count 24 Count 50 Count

Ibuprofen 200mg , Phenylephrine HCI 10mg

Legal Disclaimer

Satisfaction Guarantee If for any reason you are not satisfied with any GSK Consumer Healthcare product, GSK Consumer Healthcare will provide you with a reimbursement within 45 days of the date of purchase. Please note that because GSK is unable to control the quality of our products sold by unauthorized sellers, the Guarantee is not available for products purchased from unauthorized sellers due to potential quality issues outside GSKâs control. Please contact GSK Consumer Healthcare directly for more information.

4.8 out of 5 stars

Don’t Miss: How To Speed Up A Sinus Infection

Where Should I Keep My Medicine

Keep out of the reach of children.

This medicine may cause accidental overdose and death if taken by other adults, children, or pets. Mix any unused medicine with a substance like cat littler or coffee grounds. Then throw the medicine away in a sealed container like a sealed bag or a coffee can with a lid. Do not use the medicine after the expiration date.

Store at room temperature between 20 and 25 degrees C .

NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

Recommended Reading: Ny Allergy And Sinus Murray Hill

Advil Cold & Sinus Side Effects

Can you take Amoxicillin with Tylenol or Advil ibuprofen

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

Recommended Reading: Severe Sinus Pain And Pressure

What Is Advil Sinus Congestion & Pain

Ibuprofen is a nonsteroidal anti-inflammatory drug . Phenylephrine is a decongestant.

Advil Sinus Congestion & Pain is a combination medicine used to treat stuffy nose, sinus congestion, headache, fever, and minor aches and pains caused by the common cold or flu.

Advil Sinus Congestion & Pain may also be used for purposes not listed in this medication guide.

Can I Take Advil Cold & Sinus If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Also Check: Sinus Infection How To Treat At Home

Tips For Managing Symptoms From Covid

For more than 35 years, Advil has been a trusted, go-to resource for safe and effective pain relief. With the rollout of COVID-19 vaccines and new COVID-19 variants, we are committed to equipping you with valuable tips, tools and support to manage your symptoms and stay healthy.

Health authorities and scientific professional societies in the USA, Canada and Europe, including the CDC, recommend taking an over-the-counter medication, such as ibuprofen, for possible pain or discomfort from a COVID-19 vaccination or to relieve mild COVID-19 symptoms.

When you get your COVID-19 vaccine, you should carefully follow the instructions you receive. Talk to your healthcare provider, doctor, or pharmacist if you have any questions. As recommended by the CDC, you can also reduce discomfort from a fever by:

  • Drinking plenty of fluids.

You can also reduce pain and discomfort where you got the shot by:

  • Applying a clean, cool, wet washcloth over the area.
  • Using or exercising your arm.

As CDC guidelines evolve, we will continue to share information to help you navigate COVID-19, so you can stay safe, healthy and protected.

Foods That Can Affect Sinus Health

Advil Multi

When youre looking for the most effective sinus decongestant, sometimes itt the things you DONT use that may make a huge difference.

Did you know there are foods that can cause sinus inflammation? Of course, this is different for all of us, but you might want to consider avoiding certain kinds of foods.

According to the Pacific College of Oriental Medicine, these kinds of foods may contribute to excess congestion:

  • Processed sugars

  • Dairy foods and other foods high in saturated fats. Honestly, when I stopped partaking of my beloved heavy whipping cream in my bullet proof coffee, my congestion settled right down. There must be something to this. Unfortunately.

  • Monosodium glutamate is a chemical flavor enhancer thats found in most processed foods these days. Its terrible for you.

  • Omega-6 fatty acids. These are not the Omega-3s you WANT in your diet.the Omega-6 fatty acids are those related to corn, soy, and highly processed oils.

  • Gluten. Yep-wheat and many grains can contribute to congestion.

  • Highly processed and refined carbohydrates-the white carbs such as instant potatoes, white flours, and others.

You know, when I started eating a more paleo/keto style of diet lifestyle, I noticed a nearly immediate reduction of general inflammation in my body, including sinus congestion. You might want to consider becoming a label reader and removing some of these items to see if it helps!

OKnow to the nitty gritty ways to lose that stuffed up nose!

Read Also: How Are Sinus Infections Diagnosed

Advil Cold & Sinus Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

How Should I Take Advil Sinus Congestion & Pain

Use exactly as directed on the label, or as prescribed by your doctor. Use the lowest dose that is effective in treating your condition.

Swallow the tablet whole and do not crush, chew, or break it.

Take Advil Sinus Congestion & Pain with a full glass of water.

Take with food or milk if this medicine upsets your stomach.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Recommended Reading: How To Clear Frontal Sinus Congestion

Recommended Reading: Non Drowsy Allergy Sinus Medicine

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

How Fast Does Amoxicillin Work

tylenol with advil

Amoxicillin will begin to work quickly after taking a dose. Its quickly absorbed, and peak concentrations in the blood occur around 1 to 2 hours after administration.

However, in general, it will take between 24-72 hours to notice an improvement in symptoms. So, while amoxicillin goes to work quickly, it still takes time for our immune system to clear toxins and reduce inflammation.

Also Check: Can You Have A Sinus Headache Without Congestion

How Should I Take Ibuprofen And Pseudoephedrine

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger amounts or for longer than recommended. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Dont Miss: Good Nasal Spray For Sinus Infection

How Does This Medication Work What Will It Do For Me

This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

Read Also: Home Remedies For Bronchitis And Sinus Infection

Is Ibuprofen Right For A Sinus Headache

Sometimes when you suffer from allergy or sinus congestion, you also have a headache that manifests as pain and pressure in your eyes, nose, cheeks and forehead. The pain may get worse upon bending over or lying down, and you may have additional symptoms including: runny nose, sore throat, cough and fatigue.

A sinus headache can be relentless and keep you from doing the things you need to do. So usually when people experience one, they seek relief as soon as they can. Often that relief comes in the form of ibuprofen, a nonsteroidal anti-inflammatory drug . WebMD explains, It works by blocking your bodys production of certain natural substances that cause inflammation. This effect helps to decrease swelling, pain or fever.

You can purchase generic and name-brand ibuprofen , but you can also find it in a number of medications used for treating a variety of ailments, allergy and sinus-related and otherwise. For an extensive list of medications that contain ibuprofen, visit this page on Drugs.com.

There are also a high number of risks associated with using ibuprofen. Some of the minor side effects include:

  • Constipation
  • Nervousness
  • Sun sensitivity

If you experience any of these reactions severely and/or prolonged, stop taking the ibuprofen and seek immediate medical attention.

Equally important, Everyday Health alerts users to the two black-box warnings on the ibuprofen bottle:

However, at CT Sinus Center, we offer a different solution.

Popular Articles
Related news